Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 37, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 3, 2000, 4:51 PM CST for Monroe County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2000, 4:51 PM CST (22:51 UTC)
- Expired
- Mar 3, 2000, 5:20 PM CST
- In force
- 29 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Monroe County, MS
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 333 m²/s²
- 0-3 km storm-relative helicity
- 429 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMEM 032251 SVRMEM MSC095-032320- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 451 PM CST FRI MAR 3 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN NORTHEASTERN MISSISSIPPI * UNTIL 520 PM CST * AT 446 PM CST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 15 MILES SOUTHEAST OF AMORY OR 15 MILES EAST OF ABERDEEN... MOVING EAST AT 25 MPH. ANOTHER THUNDERSTORM WAS DEVELOPING RAPIDLY IN WESTERN MONROE COUNTY JUST NORTH OF PRAIRIE. TOWNS IN THE PATH OF THE STORM INCLUDE ABERDEEN AND THE RURAL AREAS OF EASTERN MONROE COUNTY. .IF YOU ARE CAUGHT OUTSIDE...SEEK REFUGE FROM THE WEATHER IN A STRONG BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 3:00 PM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Mar 3, 3:00 PM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CST FRI MAR 3 2000 SURFACE LOW APPEARS TO BE MOVING INTO NORTHWEST MS AT THIS TIME... WITH WARM FRONT AROUND OR JUST SOUTH OF INTERSTATE 40. UPPER LOW STILL APPEARS TO ACROSS NW AR. PROGS FAIRLY CLOSE AND HAVE LOW NEAR TUP AT 06Z...EAST OF CWA BY 12Z. STILL SOME PRECIP...AND OCCASIONAL THUNDER WITH THE UPPER LOW...AS WELL AS ISOLATED CONVECTION IN WARM SECTOR. WILL MAKE LAST MINUTE DECISION ON FIRST PERIOD POPS...DEPENDING ON RADAR COVERAGE AT PRESS TIME... AND ANY ACTIONS SPC MAY TAKE...PER LATEST SWOMCD. SKIES SHOULD CLEAR OVER THE AREA DURING THE MORNING SATURDAY... WILL GO BECOMING MOSTLY SUNNY...AND NOT GET TRICKY WITH TIMING. AFTER THAT...LITTLE IN THE WAY OF CLOUDS BEFORE TUESDAY. NEXT CHANCE OF RAIN ABOUT WEDNESDAY...AHEAD OF NEXT SYSTEM MOVING OUT OF SOUTHWEST. TEMPS...WILL GO CLOSE TO 3 HOURLY FWC GUIDANCE...A LITTLE ABOVE OR CLOSE TO FWC MINS. CLOUDS AND WINDS WILL PREVENT TEMPS FROM DROPPING BELOW FORECAST VALUES TONIGHT. HIGHS ON SATURDAY BASED ON MORNING CLEARING. IF CLEARING IS SLOWER...FORECAST MAXES WILL BE TOO WARM. GUIDANCE LOOKS GOOD FOR SATURDAY NIGHT AND SUNDAY. EXTENDED FORECAST WILL CONTINUE WITH WELL ABOVE NORMAL TEMPS. 10 .MEM...NONE.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.